MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA CLARITY 36KHZ HANDPIECE

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA CLARITY 36KHZ HANDPIECE
Catalog Number C7036
Medical Device Problem Code Wireless Communication Problem (3283)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that tip frequency optimization failed on the cusa clarity 36khz handpiece (c7036).Patient was under anesthesia and there was increased surgery time of 30 minutes or more.
 
Additional Manufacturer Narrative
Additional information received as follows: was the increase in surgery time more or less than 30 minutes? less than 30 min.How did they resolve the issue and complete the operation? use of another cusa handpiece.Investigation findings: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident were observed.Failure analysis - the investigation of the device unit confirmed the complaint as valid: the handpiece experienced system check failure (tip frequency optimization).As a result, the entire handpiece needs to be replaced and has been scrapped.Root cause - the root cause is confirmed as "tip frequency optimization failure." tip frequency optimization finds the best frequency for the tip, and test failure can occur due to any of the following: cracked drive or sense ceramics on assembly; cracked drive or sense ceramics during use; or missing or incorrect parameters in handpiece eeprom.The risk remains acceptable per the risk analysis.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 36KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20803049
Report Number3006697299-2024-00168
Device Sequence Number21317471
Product Code LFL
UDI-Device Identifier10381780126263
UDI-Public10381780126263
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown